This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I went off Paxil just like my doctor told me by tapering and then slowly going off of it, I began having what I would call brain hiccups but I have now begun calling zaps, My head above my eyes tightens, thoughts freeze and I hear a zzp or a swish in my head ..It does this alot off and on, I am on month two, all my other complaints are gone except I am still having head zaps, after thinking I was dying of a brain tumour and going to the er to be tested and finding nothing, I came on the internet and boom found other ppl with the same thing and all had just stopped using paxil either cold turkey or with tapering, I have counted the ppl I have met with it, I am up to 148 ppl right now, out of about 170 ppl I have asked thats a pretty large percentage,
I have heard the zaps are mild seizures in the brain, my question is .in 20 years am I gonna get brain cancer or tumours from these zaps and why dont doctors know about them? and why does the drug company deny them, I know mass hsyteria is a real disorder thingy but really come on..why do some many ppl..hundreds of thousands I am sure experince zaps and there is no acknowlegement of them
I have seen the same reports, but have not seen a case personally. That's probably why, i.e. most doctors have not seen a case. I can't respond about drug companies..I am sure they have their own experts looking over these reports..drug companies are very responsible, despite what some people think.
I wouldn't worry about long term effects like brain cancer. there is nothing to suggest that as a possibility.
I experienced significant electric brain pulses when I would forget to take my Effexor. Sometimes they would be so bad, the room would spin and I would fall down. When I recently went off Effexor, I felt miserable with the brain pulses for a couple of weeks. I am happy to say that since starting my new cocktail of Wellbutrin and Celexa, I have not experienced the zaps.
I have been taking Paxil for 4 years. I have experienced the electrical charge or zap when about to fall asleep. Also, I have been diagnosed with Restless Legs Syndrome. Now I take another drug to relax my limbs so I can sleep. I wonder if Paxil is causing RLS and the zaps?
i was on paxil for 2 years i started when i was 13 and got off it when i was 15 when i went off it i felt HORRIBLE it felt like electric shocks in my head and i couldnt concentrate i felt so sick and dizzy i thought it was cause of my age on the commercials it says 18 and over but now reading this i realize i wasent the only one feeling this way
I, too, have experienced these "zaps", but not on paxil. Paxil did nothing for me (and I seemed to lose all impulse control, yikes). Withdrawal from Prozac, Zoloft, and Nortriptyline has caused these for me. Whenever I miss some dosages of my medication ( currently on 75mg zoloft, for the second time after being on Prozac for 3 years) these occur more often. I've experienced the strongest "zaps" between wakefulness and sleep.
I've tried to explain to friends and the nearest I can come to it is it's like being stoned, but not. I'm so happy I caught this because I thought I was imagining things. My belief is that psychotropic meds that act on our neural connections cause this side effect. Would welcome any comments.
I have no clue what you are talking about with these paxil "zaps". I am 17, and was on paxil for about 7 monthes, and i decided to stop it because i didn't like it. I was on 40 mgs of paxil and also 10 mgs of remeron, another anti-depressant. i stopped both cold turkey. The only withdrawl (withdrawal) i have felt was slight nausia at times. i've been off it for about 2 1/2 weeks, and i feel great. my question is, is it possible for the zaps to start at a delayed time?
this problem seems to be common with all of these meds. Ive been on paxel for a year and I started to have this problem during my weening of period and more so now that I have completely stopped using. Im in week 2 and the other symptoms are curbing off but not the zaps and clouded head feeling does this ever go away?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST